Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Diagnosed stomach infection. Having abdominal pain. vomiting. Took injection. Done ultrasound. Underlying cause?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
9 days ago I felt little pain in left abdominal area, which mildly continued to for 2 days until a very severe pain with vomiting at morning around 5 am, had no choice so took spasmo proxivon, which also vomited after 20 mins, around 7:30 am reached Doctor, who gave me 2 injections for vomiting and pain, after an hour I felt bit relief but in just 5 mins pain started again, by that time my family doctor also arrived, so he gave me another pain killer injection in vein and told to go for full abdominal ultrasound, I went right away and got it done, after 1 hour I came back to my family doctor with no pain and ultrasound report, which was completely normal. So my family doctor diagnosed stomach infection and gave me medicine for 5 days, now after 5 days I don't have pain in that area, but from day before yesterday I was feeling frequent urge to urinate and constant pain in lower stomach along with pain travelling through penis and also pain in testicles, so went to Doctor yesterday and he put on medicine with Cefakind 500, my question is how things are getting effected, please provide more information.
Posted Mon, 27 May 2013 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 16 minutes later

Thank you for the query.

Your symptoms can be caused by urinary tract stones or urinary tract infection.
Urinary tract stones usually give sudden, strong pain which can be located on the one side of back or lower abdomen. The pain can also radiate to the testis, groin or even a leg. Frequent urination and burning during urination appears. Blood in the urine can be also present. Nausea and vomiting appears with strong pain attack.
Urinary tract infection gives similar symptoms however the pain appears gradually and is rather mild than strong.

Lower left abdominal pain can also be caused by diverticulitis (this condition is strongly associated with constipation, problems with stool and blood in stool can be present), inguinal hernia (the lump can be present in the groin area, especially when standing and coughing).

With all these conditions, ultrasound can be negative as it is very sketchy test. Stones when present in the ureter, are usually invisible for an ultrasound.
That is why I suggest you to have some tests. Urine analysis, blood work and CRP level should be checked. WBC (white blood cells) and CRP elevation will confirm an infection. Erythrocytes and leukocytes in the urine will allow suspecting stones.

In case of changes in the urine, you should drink plenty of water and use cranberries supplements. Increase physical activity so the stones can get excreted. In case of pain, hot bath can be very helpful.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Diagnosed stomach infection. Having abdominal pain. vomiting. Took injection. Done ultrasound. Underlying cause? 3 hours later
Thanks for the reply.
I don't have left abdominal pain anymore, but my concern is now only on lower abdominal pain, though im taking Cefakind 500 from yesternight, and now I don't feel any pain, there was never any pain or burning sensation while passing urine. My family doctor told me to take cefakind 500 twice daily for 3 days, also told me to wear supporter (suspensory bandage), please let me know what Cefakind 500 medicine is for? I have noted your points regarding Urine and blood tests, please also provide more information regarding which Urine and blood tests need to be performed.
Answered by Dr. Grzegorz Stanko 9 hours later
Urinary tract infection or stones do not have to show up with all mentioned symptoms. Moreover, the symptoms can change depending on which part of the urinary tract is affected right now.
As stones migrate from kidneys to urinary bladder, your pain could start with left abdominal pain (left ureter) and now become lower abdominal pain (urinary bladder). Frequent urge to urinate is quite characteristic symptom of these two conditions.

Cefakind is an antibiotic. Therefore, your doctor assumes that there is an infection. This antibiotic can be used for urinary tract infection, however you don’t know if such is present.
That is why I have asked you to have some tests. By blood tests, I meant CBC (complete blood count), CRP level, regular urine analysis and urine culture test (to establish which bacteria are causing your infection and what antibiotic to choose).
Just note that all this tests can be negative. It’s because you are on antibiotic.

Hope this will help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor